Share Facebook
Crohn's Disease Forum » Treatment » Remicade/Infliximab » Hair loss as a side effect?


10-20-2014, 12:12 PM   #1
Kev
Senior Member
 
Join Date: Jun 2006
Location: Halifax, NS, Canada

My Support Groups:
Hair loss as a side effect?

Anyone heard of or experienced hair loss from Remicade. I had an extra hi dose in September, and now I notice I'm losing a lot of hair. It could be my age, or it could be from other drugs I'm on (Asacol, Diamicron, Rosavastatin). I've searched for any info on Remicade causing hair loss, but came up empty.
This isn't urgent, I've got lots to spare hair, but this latest symptom is troubling if it's related. Or it might indicate nutritional deficiency from my IBD.

Any thoughts, ideas or info would be welcome... Thanks
__________________
KEV

Dx'd July, 2006
Meds: Flagyl, Cipro, Pred, AZA.. to no effect
Low Dose Naltrexone Nov 2007 - May 2014
Remicade June 17th, 2014
10-20-2014, 12:29 PM   #2
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
Hey Kev it is listed as a side effect http://www.drugs.com/remicade.html

The fact that is suddenly happening so fast makes me inclined to believe it's the meds not your age. Your hair has held on all these years why suddenly drop?
10-20-2014, 02:11 PM   #3
Kev
Senior Member
 
Join Date: Jun 2006
Location: Halifax, NS, Canada

My Support Groups:
Thank you very much for this reply and the one on Asacol. I tend to think it is because of the recent high dose. I've been on Asacol (specifically) since May without hair loss, and on Remicade since June without hair loss. In the overall scheme of things its small potatoes. Other sites I visited didn't even mention it, and this site just says 'hair loss'.

As for Asacol, I was on Salofalk (another version of 5-ASA) for years with no hair loss... but Salofalk caused other issues that Asacol hasn't (so far).

It's just another in a long list of WTF's that this disease dishes out...
10-20-2014, 02:19 PM   #4
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
Have you done a search on the forum for hair loss. I feel like it's not an uncommon occurrence with these meds. From my observation it seems particularly worst with the likes of 6mp, methotrexate but seems to be a fairly common concern for many.
10-21-2014, 02:28 PM   #5
Stoner
 
Stoner's Avatar
 
Join Date: Oct 2014
Location: Herriman, Utah
You're probably right on all counts Kev. Asacol, Remicade, big dose, and nutrition deficiencies. I just switch from Remicade to Humira. I was off for 3 mths. When I started Humira (4 shots initially) I started loosing hair left and right, which is not a good thing for me as I've had thinning hair ever since I started Asacol 2 decades ago. I been plagued with Cheilitis (red, swollen lips) for the past year. In my research I've discovered it could be Crohn's of the mouth, a reaction to meds., allergies, or nutrition dificiency. I believe one of the signs of iron dificiency is hair loss...or maybe it was B12. Too much research and learned info. for my little brain to remember.
As for age, don't you know that crohn's or the treatment of said disease hastens your aging process exponentially?
__________________
Diagnosed with Crohn's 1993
Meds:Humira, Asacol HD, Miralax, Dexilant, Ranitidine, Cymbalta, Xanax, Ambien, Align probiotic.
Son diagnosed w/Crohn's at age 25.
Daughter just diagnosed w/IBS at age 30.
Reply

Crohn's Disease Forum » Treatment » Remicade/Infliximab » Hair loss as a side effect?
Thread Tools


All times are GMT -5. The time now is 11:09 PM.
Copyright 2006-2017 Crohnsforum.com